Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 12, 2005, 8:42 PM EDT for Lexington County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 8:42 PM EDT (00:42 UTC)
- Expired
- Apr 12, 2005, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 10 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 130043
SVRCAE
SCC063-130115-
/O.NEW.KCAE.SV.W.0023.050413T0042Z-050413T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
842 PM EDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA.
* UNTIL 915 PM EDT.
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RED BANK...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR RED BANK BY 850 PM EDT.
NEAR SOUTH CONGAREE BY 900 PM EDT.
NEAR SPRINGDALE BY 905 PM EDT.
NEAR CAYCE BY 910 PM EDT.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3397 8137 3383 8135 3389 8102 3400 8106
3409 8116
$$
CDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:50 PM EDT, 6 hours 52 minutes earlier.
Area forecast discussion, Apr 12, 1:50 PM EDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT TUE APR 12 2005 .SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE STATE THROUGH THURSDAY. && .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ANOTHER CUTOFF UPPER LOW WILL MOVE OVER THE AREA DURING THE DAY ON WEDNESDAY AND OFF THE NORTH CAROLINA COAST BY THURSDAY. A SHORTWAVE WILL APPROACH THE AREA IN ADVANCE OF THIS SYSTEM TONIGHT. WILL GO WITH A LIKELY POP THROUGH THE EVENING HOURS DECREASING TO CHANCE POP OVERNIGHT AND SLIGHT CHANCE EARLY WEDNESDAY MORNING. THEN AS THE UPPER LOW MOVES ACROSS THE STATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WITH ITS ASSOCIATED COLD POOL ALOFT...EXPECT INSTABILITY SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO THE COLD TEMPS ALOFT SOME SMALL HAIL IS POSSIBLE WITH THESE SHOWERS AND STORMS. THE GFS IS QUICKER TO MOVE THE UPPER LOW EAST OF US...IN ANY EVENT...THERE SHOULD STILL BE QUITE A BIT OF RESIDUAL CLOUDINESS ON THURSDAY BUT WILL DROP POP TO THE SLIGHT CHANCE CATEGORY. DAYTIME HIGHS SHOULD AVERAGE AROUND 10 DEGREES BELOW NORMAL THROUGH THE SHORT TERM. && .LONG TERM (FRIDAY THROUGH TUESDAY)... HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE WEEKEND INTO THE MIDDLE OF NEXT WEEK BRINGING DRY AND PLEASANT SPRING WEATHER TO THE AREA. TEMPERATURES WILL AVERAGE SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND BUT WILL BE AROUND NORMAL FOR THE FIRST PART OF NEXT WEEK. && .AVIATION... WIDESPREAD MID CLOUD LAYER WILL CONTINUE BETWEEN ABOUT 10 THOUSAND TO 20 THOUSAND FEET IN ASSOCIATION WITH SHORTWAVE SHOWN BY RUC. THIS FEATURE EXPECTED TO MOVE OVER AREA THIS AFTERNOON AND EARLY EVENING WITH ATTENDANT SHOWERS. BY EARLY EVE EXPECT CEILINGS TO LOWER TO AROUND 3 THOUSAND FEET THEN BECOME IFR BELOW 1 THOUSAND FEET/3 MILES AFTER MIDNIGHT AS LOW LEVEL MOISTURE REMAINS OVER AREA WITH LIGHT WINDS. CONDITIONS IMPROVING TO MVFR BY MID MORNING...BUT WEAK LOW PRESSURE TROUGH CONTINUES TO HOLD OVER THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 044/044/055
Hazardous weather outlook, Apr 12, 5:05 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT TUE APR 12 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130930- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 505 AM EDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. AT THIS TIME INSTABILITY LOOKS WEAK. HOWEVER, IF THE AIRMASS CAN DESTABILIZE EVEN MORE, GIVEN THE STRONG SHEAR, A LINE OF THUNDERSTORMS COULD DEVELOP. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... COOLING ALOFT AND AMPLE LOW LEVEL MOISTURE WILL BRING THE THREAT OF THUNDERSTORMS FOR WEDNESDAY. A FEW STORMS MAY PRODUCE HAIL APPROACHING OR BRIEFLY EXCEEDING SEVERE LIMITS...BEFORE ACTIVITY DIMINISHES WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 12, 6:55 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
655 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LINCOLNTON 33.79N 82.48W
04/12/2005 0.25 INCH LINCOLN GA TRAINED SPOTTER
PEA SIZE HAIL IN CITY.
&&
DSSpecial weather statement, Apr 12, 7:02 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 702 PM EDT TUE APR 12 2005 SCZ026-027-130000- LEXINGTON-SALUDA- 702 PM EDT TUE APR 12 2005 ...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY AND SALUDA COUNTY THROUGH 800 PM EDT... AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 5 MILES NORTHWEST OF BATESBURG...MOVING EAST AT 30 MPH. THIS WILL AFFECT AREAS IN AND AROUND RIDGE SPRING...MONETTA...LEESVILLE... BATESBURG...SUMMIT...GILBERT...RED BANK...LEXINGTON...SOUTH CONGAREE AND SPRINGDALE THROUGH 800 PM EDT. THESE THUNDERSTORMS WILL ALSO AFFECT THE LAKE MURRAY AREA. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TTH
Special weather statement, Apr 12, 8:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 800 PM EDT TUE APR 12 2005 SCZ027-030-130100- AIKEN-LEXINGTON- 800 PM EDT TUE APR 12 2005 ...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY AND AIKEN COUNTY THROUGH 900 PM EDT... AT 758 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE TOWN OF LEXINGTON AND ANOTHER STRONG THUNDERSTORM NEAR THE TOWN OF RIDGE SPRING MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND SUMMIT...LEESVILLE... GILBERT...BATESBURG...WAGENER...PERRY...LEXINGTON...RED BANK... PELION AND SOUTH CONGAREE THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TTH
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.